Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 7 of 7 Posts

·
Registered
Joined
·
312 Posts
Discussion Starter · #1 ·
I am wondering if anyone has a difficult time taking over-the-counter Tylenol. I was able to take it for many years with no problem, but now it makes my stomach feel horrible. Every time I take it for a headache, I end up getting cramps, gas, and an overall sick feeling in my stomach. Anyone else with this problem? If so, have you found any pain relief medication that doesn't cause these symptoms? I've been noticing these side effects for over two years now, so I rarely take it unless absolutely necessary!Thanks for any insight with this. I've been wanting to ask this question for a long time!Darlene
 

·
Registered
Joined
·
301 Posts
Before I developed IBS I didn't like Tylenol. I like Advil or Aleve much better. Tylenol just makes my stomach feel blah!
 

·
Registered
Joined
·
46 Posts
I can't take anything BUT tylenol. All kinds of drugs hurt my stomach - celebrex, prozac, antibiotics, nexium, ibuprofen, even an oral hormone hurts. I can take narcotic pain relievers but it makes the C worse. I also take prevacid 30 mg. 2x a day and bentyl as needed. Wish they would come up with a drug that would "fix" everything.
 

·
Registered
Joined
·
312 Posts
Discussion Starter · #5 ·
Thanks for the replies!!Julee, I will give Aleve a try. It sounds like you can relate to that iccky Tylenol feeling.
tprose, I was the same as you for the longest time. I couldn't tolerate anything EXCEPT Tylenol. I don't know what happened. I'm glad that you are able to tolerate it. It's important to have a pain medication that you can rely on. Pennysfromheaven, I wish so too!! Oh well, we have to keep plugging along.
Darlene
 

·
Registered
Joined
·
124 Posts
Extended or over use of tylenol (acetaminophen) can affect your liver function. If you're having stomach upset from tylenol, it would be prudent to avoid any products which contain acetaminophen (prescription and nonprescription). A lot of nonprescription medication contains acetaminophen, you really need to read the labels.It might be wise to have your doctor run blood tests to check your liver function.
 

·
Registered
Joined
·
2,795 Posts
A dentist explained why taking Aleve for minor pain is better with a sensitive stomach likes ours.He said you only have to take one every 12 hours instead of 2 every 4-6 hours and that alone isbetter for your stomach.Makes sense to me.Someone once recommended Tylenol 3 but that is the worst for us, I have heard.I have been taking Aleve for a few years now,no problems.O
 
1 - 7 of 7 Posts
Top